Alert archive / Georgia / Frost Advisories in 2017
Frost Advisory 1, NWS Atlanta, GA
NWS Atlanta, GA issued this frost advisory at Oct 25, 2017, 3:11 AM EDT for 5 counties in Georgia. It took effect at Oct 26, 2017, 1:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2017, 3:11 AM EDT (07:11 UTC)
- In effect from
- Oct 26, 2017, 1:00 AM EDT
- Expired
- Oct 26, 2017, 9:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Atlanta, GA
Counties Fannin County, GA, Lumpkin County, GA, Towns County, GA, Union County, GA, White County, GA
The radar
The Greer radar (KGSP), 159 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 2033 m above ground
- 0-6 km bulk shear
- 97 kt
- 0-1 km storm-relative helicity
- -86 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
067 WWUS72 KFFC 250711 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 311 AM EDT Wed Oct 25 2017 GAZ006-008-009-015-016-252200- /O.NEW.KFFC.FR.Y.0001.171026T0500Z-171026T1300Z/ Fannin-Union-Towns-Lumpkin-White- Including the cities of Dahlonega and Cleveland 311 AM EDT Wed Oct 25 2017 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EDT THURSDAY... The National Weather Service in Peachtree City has issued a Frost Advisory, which is in effect from 1 AM to 9 AM EDT Thursday. * Locations...Portions of Northeast Georgia. * Temperatures...Mid 30s. * IMPACTS...Frost conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
3 follow-up statements
908 WWUS72 KFFC 251836 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 236 PM EDT Wed Oct 25 2017 GAZ006-008-009-015-016-260245- /O.CON.KFFC.FR.Y.0001.171026T0500Z-171026T1300Z/ Fannin-Union-Towns-Lumpkin-White- Including the cities of Dahlonega and Cleveland 236 PM EDT Wed Oct 25 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT THURSDAY... * Locations...Portions of Northeast Georgia. * Temperatures...Mid 30s. * IMPACTS...Frost conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
940 WWUS72 KFFC 260042 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 842 PM EDT Wed Oct 25 2017 GAZ006-008-009-015-016-261300- /O.CON.KFFC.FR.Y.0001.171026T0500Z-171026T1300Z/ Fannin-Union-Towns-Lumpkin-White- Including the cities of Dahlonega and Cleveland 842 PM EDT Wed Oct 25 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT THURSDAY... * Locations...Portions of Northeast Georgia. * Temperatures...Mid 30s. * Impacts...Frost conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
067 WWUS72 KFFC 261303 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 903 AM EDT Thu Oct 26 2017 GAZ006-008-009-015-016-261415- /O.EXP.KFFC.FR.Y.0001.000000T0000Z-171026T1300Z/ Fannin-Union-Towns-Lumpkin-White- Including the cities of Dahlonega and Cleveland 903 AM EDT Thu Oct 26 2017 ...FROST ADVISORY HAS EXPIRED... The Frost Advisory has expired. Temperatures will continue to warm, and although frost may remain in shady areas over the next hour or so, it should be patchy in nature. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Oct 25, 2:27 AM EDT, 44 minutes earlier.
Area forecast discussion, Oct 25, 2:27 AM EDT, 44 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 227 AM EDT Wed Oct 25 2017 .PREV DISCUSSION... /Issued 825 PM EDT Tue Oct 24 2017/ UPDATE... Near term forecast in good shape. Temps tonight near point of frost so added patchy frost to valley areas of far northeast GA. If observed trends or new guidance indicate cooler temps will issue frost advisory for a few counties in far northeast later by 10pm. Otherwise, forecast mostly unchanged. SNELSON PREV DISCUSSION... /Issued Issued by National Weather Service BIRMINGHAM AL/ UPDATE... SHORT TERM /Tonight through Wednesday Night/... Overall, the forecast for today has been on track. High cirrus clouds associated with the main trough axis and upper level vort max have been moving southward across the northern portions of the area. This has helped keep temperatures generally north and west of the I-85 corridor 5-10 degrees cooler than our southeastern counties. As we go through the night, expect temperatures to drop into the upper 30s to low 40s for much of the area. We could see some patchy frost in the higher elevations by the early morning hours Wednesday. Another cool day in store for Wednesday as the upper trough slides to our east, allowing the cooler air mass to settle in across GA. Expect highs to to struggle to reach the 60 degree mark for the northern half of the state, with higher elevations remaining in the low 50s. For the extended forecast, I have tweaked the PoPs for the next frontal passage this weekend. Overall, keeping the timing similar even through the latest GFS is running a little faster. Otherwise, no significant changes to mention from the previous forecast below. 99 PREV DISCUSSION... /Issued 725 AM EDT Tue Oct 24 2017/ LONG TERM /Wednesday Night through Monday/... Long term period begins as a tranquil one with high pressure settling well south in to the gulf allowing for a return flow although conditions to remain dry initially. The next system for the area looks slated for the weekend as very strong full latitude trough moves eastward. The frontal boundary associated with this system looks to have more moisture associated with it than model runs indicated this time last night. Enough moisture and lift present in both the GFS and ECMWF to warrant likely pops for portions of NW GA. Will still be monitoring closely the low pressure system streaming north out of the gulf during this time period as well. Will be all about the timing but latest runs indicate this will largely be a non player for us and precip will be limited to that associated with the front. Other thing to monitor will be the thunder potential which looks to have increased with the front based on more dynamics with the trough. Will go ahead and introduce isolated thunder based on these changes in the models. Clearing and colder conditions for the remainder of the short term with mid 30s the rule for morning lows. Already getting our first look at Halloween evening for the 7 day forecast and looks as of this writing it will be a slightly chilly one with temps dropping to around 50 during the evening. Deese && .AVIATION... 06Z Update... VFR ceilings with no precipitation or restrictions to VSBYs expected. W to NW winds wind 10kt or less this morning increasing into the 10-12kt range with gust to 20kt by 14-15z. Wind speeds will diminish to 10kt or less by 00-01z Thu. //ATL Confidence...06Z Update... High confidence on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 61 40 67 43 / 0 0 0 0 Atlanta 59 43 67 48 / 0 0 0 0 Blairsville 53 34 63 39 / 0 0 0 5 Cartersville 58 38 67 44 / 0 0 0 5 Columbus 63 43 70 48 / 0 0 0 0 Gainesville 57 41 65 45 / 0 0 0 0 Macon 64 40 70 43 / 0 0 0 0 Rome 58 37 67 43 / 0 0 0 5 Peachtree City 60 38 68 43 / 0 0 0 0 Vidalia 67 44 70 47 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....Deese AVIATION...01
Hazardous weather outlook, Oct 24, 9:51 PM EDT, 5 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 951 PM EDT Tue Oct 24 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-260200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 951 PM EDT Tue Oct 24 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Isolated thunderstorms will be possible with the front arriving late in the week. In addition...patchy frost may be possible Thursday morning in the higher elevations of North Georgia. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
Nearby
Frost Advisories in Georgia, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.